MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 102953
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a: patient initials not yet available.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was placed on centrimag support in the catheterization laboratory.Upon initiation, a massive blood transfusion was started.Clot formation occurred within the circuit, resulting in a low flow alarm.The perfusionist observed cessation of flow and replaced the circuit.The original circuit had clotted off.The manager requested an explant kit for the motor and console to be tested for safety evaluation.The cannulas were flushed by the surgeon; however, no flow was observed, so the circuit change.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported circuit clotting and low flow alarms could not be confirmed as no product, images, or log files were provided.A specific cause for the reported events could not be conclusively determined through this evaluation, and a direct correlation with the centrimag blood pump could not be conclusively established.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The centrimag pump was not returned for evaluation.The centrimag blood pump instructions for use (ifu) is currently available.The ifu lists venous thromboembolism and arterial non-cns (non-central nervous system) thromboembolism as adverse events that may be associated with the centrimag circulatory support system under ¿adverse events.¿ the ifu also provides the following warnings and cautions: ifu warning #7: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #10: frequent patient and device monitoring is recommended.Ifu warning #12: do not operate the pump in the absence of forward flow.The temperature within the pump will rise and increased cellular damage and clotting may result.Ifu warning #15: monitor the patient¿s hemodynamics and the console flow display to ensure adequate blood volume for the inlet cannula position, pump rpm, and desired flow.Increase the pump rpm in small increments to minimize the risk of exceeding the available blood volume and causing inlet cannula obstruction, suction, outgassing, and/or cavitation.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #6: attach tubing to the pump in such a manner as to prevent kinks or restrictions that may alter flow or cause regions of stasis or turbulence.Attach in a manner that does not bend or fracture the tubing connectors or ports.Advance the tubing beyond the second barb point of the pump connectors.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿emergency back-up equipment¿ states that a backup sterile pump and supplies to prime must be available.The ifu also contains a section titled emergency pump replacement.The centrimag operation manual is currently available.Section 12.1 entitled "appendix i ¿ console alarms and alerts" in this ifu contains a list of console alarms and alerts, including the f2 and f3 flow alerts, as well as appropriate operator response to these events.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.Review of the device history record (dhr) for the centrimag blood pump, lot number 10879686/l08366-la3, revealed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23466755
Report Number3003306248-2025-00303
Device Sequence Number8894077
Product Code KFM
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Device Lot Number10879686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight128 KG
Patient EthnicityNon Hispanic